ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

On measure-theoretic aspects of nonextensive entropy functionals and corresponding maximum entropy prescriptions

Dukkipati, Ambedkar and Bhatnagar, Shalabh and Murty, Narasimha M (2007) On measure-theoretic aspects of nonextensive entropy functionals and corresponding maximum entropy prescriptions. In: Physica A: Statistical Mechanics and its Applications, 384 (2). pp. 758-774.

[img] PDF
On_measure-theoretic_aspects.pdf
Restricted to Registered users only

Download (240Kb) | Request a copy

Abstract

Shannon entropy of a probability measure P, defined as $- \int_X(dp/d \mu) \hspace{2} ln (dp/d \mu)d \mu $ on a measure space $ (X, m,\mu )$ source, is not a natural extension from the discrete case. However, maximum entropy (ME) prescriptions of Shannon entropy functional in the measure-theoretic case are consistent with those for the discrete case. Also it is well known that Kullback–Leibler relative entropy can be extended naturally to measure-theoretic case. In this paper, we study the measure-theoretic aspects of nonextensive (Tsallis) entropy functionals and discuss the ME prescriptions. We present two results in this regard: (i) we prove that, as in the case of classical relative-entropy, the measure-theoretic definition of Tsallis relative-entropy is a natural extension of its discrete case, and (ii) we show that ME-prescriptions of measure-theoretic Tsallis entropy are consistent with the discrete case with respect to a particular instance of ME.

Item Type: Journal Article
Additional Information: Copyright of this article belongs to Elsevier.
Keywords: Measure space;Tsallis entropy;Maximum entropy distribution;
Department/Centre: Division of Electrical Sciences > Computer Science & Automation (Formerly, School of Automation)
Date Deposited: 19 Nov 2007
Last Modified: 19 Sep 2010 04:41
URI: http://eprints.iisc.ernet.in/id/eprint/12530

Actions (login required)

View Item View Item